Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 4, 2001, 9:40 PM CDT for Roger Mills County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 5, 2001, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3850 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 050241 FFWOUN OKC129-050530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 940 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... ROGER MILLS COUNTY IN WESTERN OKLAHOMA * UNTIL 1230 AM CDT * AT 940 PM CDT...DOPPLER RADAR DETECTED THAT VERY HEAVY RAIN WAS FALLING BETWEEN SWEETWATER AND CHEYENNE. THE STORM PRODUCING THE HEAVY RAIN WAS MOVING SLOWLY TOWARD THE NORTHEAST. * LOCATIONS IN THE WARNING INCLUDE CHEYENNE AND REYDON BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3550 9962 3578 9968 3564 9999 3544 9999 $$ CMS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT MON JUN 4 2001 REMAINS OF SFC FNT WHICH PUSHED INTO NWRN SECS OF THE FA OVERNIGHT AND ERLY THIS MRNG STILL EVIDENT ON MESONET DATA THIS AFTN. WARM FRONT HAS LIFTED NWD INTO SRN KS. DRY LINE ALSO EXTENDS FROM SW TX INTO FAR SWRN OK. 12Z UA DATA SHOWED AREA STILL WELL CAPPED ALTHOUGH THERE ARE SIGNS THIS MAY BE CHANGING. S/W MOVING EWD OUT OF CO MAY GENERATE ENUF LIFT TO HELP WEAKEN THE CAP ALLOWING TSTMS TO DEVELOP IN THE VCNTY OF THE SFC BNDRYS. WITH AMS ONCE AGAIN XTRMLY UNSTABLE...ANYTHING THAT GOES WUD LIKELY BECOME SVR. WILL GO AHEAD AND INCLUDE POPS FOR CNTRL AND WRN SECS FOR TONIGHT. MAIN UPR TROF GRDLY WORKS ITS WAY EWD N OF THE AREA THROUGH MID WEEK WITH A SERIES OF WEAK S/W BRUSHING THE AREA. WITH MID LVL TMPS NOT AS WARM AND SFC BNDRYS EXPECTED TO PUSH INTO THE AREA...WILL CONT WITH CHC CAT POPS INTO WEDNESDAY. SFC BNDRY SHUD PUSH S OF THE AREA BY THURSDAY MRNG WITH UPR RDG BEGINNING TO BUILD BACK OVER THE AREA. FCSTID = 2 OKC 70 87 65 80 / 10 10 40 30 HBR 71 92 67 87 / 10 10 30 30 SPS 71 92 67 87 / 10 10 30 30 GAG 63 85 60 78 / 20 30 40 30 PNC 70 86 64 78 / 30 30 40 30 DUA 73 90 70 87 / 10 10 30 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 4, 7:28 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 10 W CHEYENNE OK .75 INCH HAIL
06/04/01 ROGER MILLS RPTD BY S.O.
0713 PM DACOMA OK .75 INCH HAIL
06/04/01 WOODS RPTD BY F.D.
0716 PM CHEROKEE OK .88 INCH HAIL
06/04/01 I ALFALFA RPTD BY S.O.
TLLocal storm report, Jun 4, 7:59 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0758 PM VICI OK .75 INCH HAIL
06/04/01 DEWEY RPTD BY NWS COOP OBSVR.
TLLocal storm report, Jun 4, 8:47 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 1 S REYDON OK .88 INCH HAIL
06/04/01 ROGER MILLS REPORTED BY PUBLIC
0840 PM 1 S REYDON OK .88 INCH HAIL
06/04/01 ROGER MILLS PUBLIC RPT. PREVIOUS EVENT
15 MIN DURATION.
0843 PM 18 NE CHESTER OK 1.25 INCH HAIL
06/04/01 MAJOR HALF DOLLAR SIZE HAIL
REPORTED BY PUBLIC.
0850 PM 14 SE WAYNOKA OK 1.75 INCH HAIL
06/04/01 WOODS @GOLF BALL SIZE HAIL
REPORTED BY PUBLIC.Local storm report, Jun 4, 8:57 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 5 E MUTUAL OK 2.00 INCH HAIL
06/04/01 WOODWARD REPORTED BY PUBLICLocal storm report, Jun 4, 9:28 PM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 8 RNW ALVA OK .75 INCH HAIL
06/04/01 WOODS REPORTED BY PUBLICLocal storm report, Jun 4, 9:40 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 4 N SWEETWATER OK 1.75 INCH HAIL
06/04/01 ROGER MILLS GOLF BALL SIZE HAIL
REPORTED BY EM.
0937 PM 12 N ALVA OK .88 INCH HAIL
06/04/01 WOODS REPORTED BY PUBLICThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 36 min |
| Jun 4, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 35 min |
| Jun 4, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 35 min |
| Jun 4, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 4, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 39 min |
| Jun 4, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 40 min |
| Jun 4, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jun 4, 9:06 PM CDT | Tornado Warning | OUN | Roger Mills | 29 min |
| Jun 4, 9:36 PM CDT | Tornado Warning | OUN | Roger Mills | 39 min |
| Jun 4, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 61 min |
| Jun 4, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 51 min |
| Jun 4, 10:28 PM CDT | Tornado Warning | OUN | Roger Mills | 47 min |
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 49 min |
| Jun 4, 11:08 PM CDT | Tornado Warning | OUN | Roger Mills | 52 min |
| Jun 4, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 63 min |
| Jun 4, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| Jun 4, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 4, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| Jun 5, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 47 min |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 5, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 23 min |
| Jun 5, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 40 min |
| Jun 5, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 30 min |
| Jun 5, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 40 min |
| Jun 5, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 26 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 31 min |
| Jun 5, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 44 min |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 38 min |
| Jun 5, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 5, 6:56 PM CDT | Tornado Warning | OUN | Woodward | 34 min |
| Jun 5, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 63 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.